MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ASCOPE ACLAVE HD 4MM X 70 DEG; ARTHROSCOPE

SMITH & NEPHEW, INC. ASCOPE ACLAVE HD 4MM X 70 DEG; ARTHROSCOPE
Model Number 72202088
Medical Device Problem Codes Crack (1135); Poor Quality Image (1408); Optical Obstruction (3002)
Health Effect - Clinical Codes No Patient Involvement (2645); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the set up before a hip scope, the scope had a crack and the vision was blurry.A delay greater than 30 minutes was reported and the patient was already under anesthesia.Another smith and nephew back-up device with a different part number was used to complete the surgery.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection found a cracked weld, a loose prism, and a cracked negative lens.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was a repeat issue.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The ifu, arthroscopes/ent endoscopes was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of capas, ncs, pra/hhes, and field actions found no prior escalation actions applicable to the complaint.The complaint was confirmed, and the root cause was associated with an unintended use of the device.Factors that could have contributed to the reported event include an impact event inconsistent with normal use.No containment or corrective actions are recommended at this time.
 
Event or Problem Description
It was reported that during a hip scope, the scope had a crack and the vision was blurry.A delay greater than 30 minutes was reported.Another smith and nephew back-up device was available to complete the surgery.No other complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H11 b5 and h6: event description and f code updated.

Brand Name
ASCOPE ACLAVE HD 4MM X 70 DEG
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer (Section G)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key10702872
Report Number3003604053-2020-00132
Device Sequence Number16873142
Product Code HRX
UDI-Device Identifier03596010616876
UDI-Public03596010616876
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K962075
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202088
Device Catalogue Number72202088
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2020
Supplement Date Received by Manufacturer11/17/2022
04/08/2024
Initial Report FDA Received Date10/20/2020
Supplement Report FDA Received Date11/18/2022
04/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown